MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG LUMAX 740 VR-T; ICD

BIOTRONIK SE & CO. KG LUMAX 740 VR-T; ICD
Model Number 365609
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The icd was received for analysis.Prior to the analysis of the device, the quality documents accompanying the manufacturing process for this icd were re-investigated and all production steps were performed accordingly.Particularly the final acceptance test proved the device functions to be as specified.The ability of the device to deliver therapies was verified.The anti-bradycardia pacing pulses proved to be normal and in amplitude and frequency as programmed.A fibrillation signal was applied and the device delivered a defibrillation shock as specified, documenting a normal and expected sensing and shock delivery.In particular, the specified energy level was reached.At a next step the memory content of the device was inspected.The inspection revealed that the battery voltage temporarily dropped below the eri-threshold, which led to the automatic detection of the eri battery status and a notification via home monitoring to ensure patient safety.Furthermore, the data showed an inconsistency between the amount of charge taken from the battery and the battery voltage.Therefore, the device was opened and the inner assembly was inspected.The visual inspection of the inner assembly showed no anomalies.The overall current consumption of the electrical module was directly measured and proved to be normal and as expected.The battery was sent to the manufacturer for further analysis.The manufacturing records of the battery were inspected, documenting that the battery parameters were within specification during the battery manufacturing.No anomalies were documented during the production process, associated with this battery.The battery was subjected to a visual and an electrical inspection as well as a microcalorimetry analysis.The visual inspection of the battery did not reveal any external signs of damage.The microcalorimetry analysis showed an elevated heat dissipation.In a next step, the battery was opened for destructive analysis.The inspection of the inner assembly identified damaged insulation, which led to an elevated internal self-depletion.In conclusion, the device was implanted for 83 months.The analysis revealed an elevated internal self-depletion within the battery.Based on the analysis all therapy functions of the device were entirely available while the device was implanted and in service.
 
Event or Problem Description
On (b)(6) 2019 it was reported that on (b)(6) 2019, 2019 the battery was at 57 percent and on (b)(6) 2019 the device was at eri per home monitoring.The patient was brought in for a device check and the device was not showing at eri.The device was explanted and replaced on (b)(6) 2019.

Brand Name
LUMAX 740 VR-T
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
DE  12359
MDR Report Key10673552
Report Number1028232-2020-04335
Device Sequence Number2617898
Product Code LWS
UDI-Device Identifier04035479110284
UDI-Public04035479110284
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2019
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2013
Device Model Number365609
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/07/2020
Initial Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR